Alert archive / North Carolina / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS Raleigh, NC

September 14, 2007Johnston County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 14, 2007, 11:15 PM EDT for Johnston County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2007, 11:15 PM EDT (03:15 UTC)
Expired
Sep 15, 2007, 2:15 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Whole counties

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 150317
FFWRAH
NCC101-150615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT FRI SEP 14 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 215 AM EDT

* AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED PERSISTENT RAIN OVER JOHNSTON COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SMITHFIELD...LINWOOD...
  CLAYTON AND BENSON.

JOHNSTON COUNTY OFFICIALS REPORT CONTINUED MAJOR FLOODING PROBLEMS 
AROUND THE COUNTY. A SECTION OF INTERSTATE 95 NEAR EXIT 79 WAS 
CLOSED EARLIER DUE TO HIGH WATER... AND CARS WERE SUBMERGED IN FLOOD 
WATERS IN DOWNTOWN BENSON. ANOTHER VEHICLE WAS SUBMERGED IN FLOOD 
WATERS IN SMITHFIELD ON MARKET STREET. COUNTY OFFICIALS REPORT THAT 
THESE FLOOD WATERS HAVE NOT YET RECEDED. DOPPLER RADAR INDICATES 
THAT 4 TO 6 INCHES OF RAIN HAVE FALLEN OVER THE COUNTY SO FAR TODAY. 

ADDITIONAL MODERATE RAINFALL WILL PASS OVER JOHNSTON COUNTY THROUGH 
200 AM. ADDITIONAL RAINFALL AMOUNTS OF A FEW TENTHS OF AN INCH ARE 
POSSIBLE IN THE WARNED AREA... AND THIS WILL ONLY WORSEN THE 
EXISTING FLOODING PROBLEMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS 
HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. WHEN 
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.


LAT...LON 3551 7870 3556 7867 3569 7848 3582 7826
      3574 7823 3572 7816 3560 7813 3558 7810
      3547 7812 3542 7816 3538 7814 3535 7816
      3531 7829 3527 7834 3527 7846

$$

GIH
1 follow-up statement
000 
WGUS72 KRAH 150614
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
212 AM EDT SAT SEP 15 2007

NCC101-150617-
JOHNSTON NC-
212 AM EDT SAT SEP 15 2007

...THE FLASH FLOOD WARNING FOR JOHNSTON COUNTY EXPIRES AT 215 AM
EDT...

AT 210 AM DOPPLER RADAR INDICATED THAT THE HEAVY RAIN RESPONSIBLE 
FOR FLOODING ACROSS JOHNSTON COUNTY HAS MOVED EAST OF THE AREA. LAW 
ENFORCEMENT AGENCIES REPORT THAT THE FLOODING ACROSS SMITHFIELD AND 
BENSON HAD DIMINISHED AND THAT FLOOD WATERS WERE RECEDING. 

PERIODS OF LIGHT RAIN AND DRIZZLE WILL CONTINUE FOR THE NEXT FEW 
HOURS BEFORE ALL OF THE RAIN ENDS BY DAYBREAK. THIS WILL ALLOW 
SWOLLEN CREEKS AND STREAMS TO CONTINUE TO RECEDE AND ALLOW 
OVERWHELMED STORM DRAINS TO DRAIN FLOOD WATER. VERY LOCALIZED AREAS 
OF FLOODING MAY PERSIST FOR A SHORT PERIOD ACROSS FLOOD PRONE AREA. 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS.


LAT...LON 3551 7870 3556 7867 3569 7848 3582 7826
      3574 7823 3572 7816 3560 7813 3558 7810
      3547 7812 3542 7816 3538 7814 3535 7816
      3531 7829 3527 7834 3527 7846
TIME...MOT...LOC 0607Z 180DEG 0KT 3551 7829

$$

BLAES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 10:57 PM EDT, 18 minutes earlier.

Area forecast discussion, Sep 14, 10:57 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT FRI SEP 14 2007

.SYNOPSIS...

MAIN WEATHER THREAT THROUGH THE OVERNIGHT HAS SHIFTED TO TRAINING
OF THUNDERSTORMS AND POTENTIAL FOR SOME FLOODING.

RADAR AND SATELLITE DATA INDICATE ANOTHER WAVE OF LOW PRESSURE
LOCATED ABOUT 50 MILES SOUTH OF CHARLOTTE AT 1030 PM... MOVING ENE
TOWARD THE SOUTHERN SANDHILLS AND COASTAL PLAIN OF NC. THE ACTUAL
COLD FRONT WAS STILL WEST OF THE MOUNTAINS... AND IT WILL MOVE
THROUGH THE REGION EARLY SATURDAY.

&&

.NEAR TERM /UNTIL 7 AM SATURDAY MORNING/...

A FINAL WAVE OF LOW PRESSURE WILL MOVE EAST ALONG THE SURFACE
BOUNDARY MOVING SOUTH THROUGH OUR SOUTHERN COUNTIES THROUGH THE
EARLY MORNING HOURS. THE MAIN WEATHER HAZARD HAS SHIFTED TO A
FLASH FLOOD POTENTIAL AS SHOWERS AND THUNDERSTORMS TRAIN IN AN
WEST TO EAST FASHION ALONG AND SOUTH OF THE BOUNDARY. THE COUNTIES
AT MOST RISK INCLUDE: ANSON... RICHMOND... HOKE... CUMBERLAND...
... MOORE... HARNETT... JOHNSTON... SAMPSON... AND WAYNE COUNTIES.
SEVERAL FLASH FLOOD WARNINGS AND ADVISORIES CONTINUE THROUGH
AROUND 1200 AM... AND OTHERS MAY NEED TO BE ISSUED.

ALTHOUGH THE FLASH FLOOD GUIDANCE IS VERY HIGH IN OUR EXTREME
DROUGHT CONDITIONS (3 INCHES/HOUR AND 5 INCHES/3 HOURS)...
TRAINING OF CELLS THAT HAVE BEEN PRODUCING RAINFALL RATES OF 2.5
TO 3 INCHES IN AN HOUR HAVE DUMPED LOCAL 4-5 INCH TOTALS ALONG
PORTIONS OF THE BOUNDARY THIS EVENING PROMPTED THE WARNINGS.
SEVERAL ROADS WERE REPORTED CLOSED IN HARNETT COUNTY.

GROUND TRUTH REPORTS FROM COOPERATIVE OBSERVERS SUGGEST THAT OUR
DOPPLER RADAR PRECIPITATION ESTIMATES ARE LIKELY UNDERDONE BY
ABOUT 25 PERCENT. THEREFORE... THE DOPPLER STORM TOTALS OF 2-4
INCHES ACROSS EASTERN MOORE... NORTHERN HARNETT... AND JOHNSTON
COUNTY ARE LIKELY UNDERDONE BY THAT AMOUNT.

ALTHOUGH THE SEVERE THREAT ALONG AND AHEAD OF THE FRONT HAD
DIMINISHED SINCE MID EVENING... THERE REMAINED A SLIGHT CHANCE OF
A FEW DAMAGING WIND EVENTS ALONG THIS BOUNDARY AS THE WAVE OF LOW
PRESSURE TRAVELS ALONG IT IN THE NEXT FEW HOURS.

THE POP WILL BE SKEWED FROM CATEGORICAL SE TO SLIGHT CHANCE NW...
TAPERING FROM NW TO SE OVERNIGHT AS THE FINAL WAVE MOVES THROUGH.

NO OTHER CHANGES AT THIS TIME.
&&

.SHORT TERM /7 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
DOWNSLOPE FLOW SATURDAY WILL HELP TO DISSIPATE CLOUD COVERAGE NW-
SE DURING THE DAY SAT. DECENT 850MB CAA EXPECTED SATURDAY BUT
DOWNSLOPE COMPONENT SHOULD OFFSET INITIAL SURGE OF COLD AIR.

COLD AIR ADVECTION EXPECTED TO CONTINUE SAT NIGHT THUS EXPECT SOME
MIXING. THIS SHOULD KEEP TEMPS UP A BIT. ALSO RH CROSS SECTIONS
INDICATE POTENTIAL FOR SOME HIGH LEVEL CLOUDS LATE SAT NIGHT. THUS
WENT WITH MIN TEMPS A FEW DEGREES WARMER THAN MOS.

WITH HIGH PRESSURE BUILDING INTO REGION SUNDAY/SUNDAY...EXPECT DRY
AND PLEASANTLY COOL CONDITIONS. THICKNESSES WITH FULL SUN SUPPORT
MAX TEMPS MAINLY IN THE MID 70S. WITH SURFACE RIDGE OVER REGION.
EXPECT GOOD CONDITIONS TO REALIZE FULL COOLING POTENTIAL. EXPECT
LOWS MON MORNING NEAR 50 TO NEAR 55 SE.

CONTINUED DRY AND PLEASANT FOR MON AND MONDAY NIGHT. AIR MASS
MODIFIES A BIT SO EXPECT TEMPS MON ABOUT 2-3 DEGREES WARMER MON.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
MEDIUM RANGE MODELS ALL DEPICT A WEAK ELY WAVE MOVING TOWARD/INTO
THE SE U.S. THIS PERIOD. PRESENCE OF LOW LEVEL RIDGE IN THE LEE OF
THE APPALACHIANS COUPLED WITH MID/UPPER LEVEL RIDGING ALOFT
IMMEDIATELY NORTH OF CENTRAL NC INDICATE THAT INFLUENCE OF ELY WAVE
MAY BE FELT MORE TO OUR SOUTH. GFS APPEARS TOO WET AND MAY BE TOO
QUICK TO DISMISS UPPER LEVEL RIDGE IN OUR VICINITY. THE 00Z RUN OF
THE CANADIAN GIVES SOME SUPPORT TO THE GFS BUT PRODUCES JUST
MINUSCULE AMOUNTS OF RAIN (GENERALLY LESS THAN A TENTH THROUGH THE
PERIOD). THE 00Z ECMWF KEEPS THE HIGHEST RAIN THREAT IN VICINITY OF
THE COAST WED-FRI AND THIS SEEMS REASONABLE.

FOR CENTRAL NC...KEPT POPS MAINLY BELOW 20% THROUGH THE PERIOD
EXPECT FOR THE COASTAL PLAIN AND THE SANDHILLS WHERE A 20% POP WAS
MAINTAINED FOR THE POTENTIAL FOR SOME CONVECTION THU AFTERNOON AND
AGAIN ON FRI. PLENTY OF TIME TO RAMP UP POPS IF ELY WAVE AND
ASSOCIATED MOISTURE APPEARS AS ROBUST AS GFS INDICATES. DUE TO DEPTH
OF ELY FLOW...POTENTIAL FOR EARLY MORNING FOG/STRATUS TO OCCUR
ESPECIALLY AREAS EAST OF HIGHWAY 1.

TEMPS THROUGH THE PERIOD WILL AVERAGE NEAR TO A LITTLE ABOVE NORMAL
FOR MID SEPTEMBER...TYPICAL FOR A LOW LEVEL ELY FLOW REGIME.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
BROAD WAA COMBINED WITH DIFFERENTIAL HEATING WILL SUPPORT  SCATTERED
SHOWER ACTIVITY ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE
AFTERNOON. STRENGTHENING LOW-LEVEL SOUTHERLY FLOW WILL ALLOW
BOUNDARY TO THE SOUTH TO LIFT SE TO NW AS A WARM FRONT...ALLOWING
SURFACE WINDS TO SHIFT FROM OUT OF THE SSW. AS THE WARM SECTOR
SPREADS NW INTO THE FORECAST AREA...EXPECT CEILINGS TO LIFT TO VFR
CEILINGS FROM 3.5KFT TO 5KFT FROM 21Z TO 06Z WITH SHOWERS BECOMING
MORE WIDESPREAD AS UPPER TROUGH AND ASSOCIATED DYNAMICS APPROACH
FROM THE NW. THE ONLY EXCEPTION TO THE IMPROVING CEILINGS COULD BE
AT INT AND GSO...WHERE LATER WARM FRONTAL PASSAGE MAY BE TOO CLOSE TO
THE NOCTURNAL STABILIZING BL. THUS INT AND GSO COULD HOLD AT MVFR TO
IFR THROUGH SATURDAY MORNING. PRECIP WILL TAPER OFF FROM NW TO SE
BETWEEN 06 TO 12Z WITH COLD FRONTAL PASSAGE FROM THE NW. NSW EXPECTED
AFTER 14Z AS DRY AND STABLE AIR FILTERS INTO CENTRAL NC

A LARGE HIGH PRESSURE SYSTEM WILL BUILD FROM THE OHIO VALLEY AND
DOWN THE DOWN THE EASTERN SEABOARD THROUGH EARLY NEXT WEEK. THIS
WILL RESULT IN DRY WEATHER AND VFR CONDITIONS THROUGH TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 14, 5:11 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT FRI SEP 14 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
511 PM EDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MPH ACROSS
SECTIONS OF CENTRAL NORTH CAROLINA THROUGH 8 PM. THUNDERSTORMS ARE
EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM. THE
STRONGER STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...BRIEF
INSTANCES OF FUNNEL CLOUDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS EVENING.

WSS

In the hours before

Local storm report, Sep 14, 9:27 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT FRI SEP 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     FUQUAY-VARINA           35.59N 78.79W
09/14/2007                   WAKE               NC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A TREE DOWN ACROSS VANCE
            STREET IN FUQUAY VARINA.

&&

BSMITH
Special weather statement, Sep 14, 9:36 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT FRI SEP 14 2007

NCZ028-150215-
EDGECOMBE-
936 PM EDT FRI SEP 14 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN EDGECOMBE COUNTY
THROUGH 1015 PM EDT...

AT 936 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH
WEAK ROTATION OVER MACCLESFIELD...OR ABOUT 12 MILES NORTHWEST OF
FARMVILLE...MOVING NORTHEAST AT 25 MPH.

THE STORM WILL BE NEAR PINETOPS AROUND 945 PM EDT AND CONETOE AROUND
1005 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED WITH THIS STORM. ALSO... BECAUSE THIS STORM HAS SOME
ROTATION... A WEAK TORNADO MAY DEVELOP QUICKLY. IF THIS STORM
STRENGTHENS... A WARNING WILL BE ISSUED.

GIH
Local storm report, Sep 14, 10:01 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EDT FRI SEP 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     2 N SELMA               35.57N 78.29W
09/14/2007                   JOHNSTON           NC   LAW ENFORCEMENT

            TREE DOWN ON STATE ROUTE 96 AND OLD BEULAH ROAD. TIME
            ESTIMATED.

&&

BSMITH
Local storm report, Sep 14, 10:09 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1009 PM EDT FRI SEP 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TORNADO          CLEMMONS                36.02N 80.39W
09/14/2007                   FORSYTH            NC   LAW ENFORCEMENT

            A WEAK BRIEF TORNADO TOUCHED DOWN IN THE CLEMMONS AREA
            DAMAGING SEVERAL HOMES ALONG PEACE HAVEN STREET. THE
            TORNADO RIPPED THE SIDING OFF SEVERAL HOMES AND ALSO
            KNOCKED DOWN SEVERAL TREES.

&&

ORROCK
Local storm report, Sep 14, 10:14 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT FRI SEP 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     GOLDSTON                35.59N 79.33W
09/14/2007                   CHATHAM            NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A TREE DOWN IN GOLDSTON.

&&

BSMITH
Special weather statement, Sep 14, 10:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT FRI SEP 14 2007

NCZ078-089-150330-
SAMPSON-WAYNE-
1024 PM EDT FRI SEP 14 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAYNE AND FAR
NORTHEAST SAMPSON COUNTIES THROUGH 1130 PM EDT...

AT 1024 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER GRANTHAM...OR ABOUT 12 MILES NORTHWEST OF MOUNT
OLIVE...MOVING EAST AROUND 25 MPH.

THE STRONG THUNDERSTORMS WILL PASS OVER GRANTHAM BY 1035 PM EDT...
AND WILL AFFECT MOUNT OLIVE AROUND 1045 PM EDT...BROGDEN AROUND 1050
PM EDT...SEVEN SPRINGS AROUND 1115 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH... BRIEF VERY HEAVY RAIN... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:03 PM EDTSevere Thunderstorm WarningRAHHarnett57 min
Sep 14, 8:15 PM EDTFlash Flood WarningRAHJohnston3 hr
Sep 14, 9:00 PM EDTFlash Flood WarningRAHHarnett3 hr
Sep 14, 10:04 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.